Alert archive / Georgia / River Flood Warnings in 2009
River Flood Warning 226, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Dec 15, 2009, 4:03 PM EST for Pulaski County, Georgia. It was in force for 35 hr.
The area
The counties it named.
The facts
- Issued
- Dec 15, 2009, 4:03 PM EST (21:03 UTC)
- Expired
- Dec 17, 2009, 3:23 AM EST
- In force
- 35 hr
- Issued by
- NWS Atlanta, GA
- Flood severity
- Minor
County Pulaski County, GA
The radar
The Robins AFB radar (KJGX), 51 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tucsawhatchee Creek near Hawkinsville (TSCG1). The gauge peaked at 13.06 ft at Dec 15, 2009, 7:00 PM EST.
- Action stage
- 9 ft
- Minor stage
- 11 ft
- Moderate stage
- 16 ft
- Major stage
- 21 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02215100, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Dec 15, 3:02 PM EST, 1 hour 1 minute earlier.
Area forecast discussion, Dec 15, 3:02 PM EST, 1 hour 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 302 PM EST TUE DEC 15 2009 .SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/... THE COLD FRONT CONTINUES TO PUSH ACROSS THE STATE THIS AFTERNOON...ALLOWING A DRIER AIR MASS TO USHER IN FROM NORTHWEST TO SOUTHEAST...WITH SOME CLEARING TO OCCUR AFTER 03Z. THE COOLER AND DRIER AIR MASS WILL HOLD THROUGH THURSDAY...AS THE NEXT STORM SYSTEM MOVING ACROSS THE GULF TO START SPREADING MOISTURE INTO THE AREA THURSDAY NIGHT INTO FRIDAY. .LONG TERM /FRIDAY THROUGH TUESDAY/... THE LOW FROM THE GULF MOVES ACROSS FLORIDA INTO THE ATLANTIC...ALLOWING THE PRECIP TO GRADUALLY END FROM THE NORTHWEST TO THE SOUTHEAST. HOWEVER...AS THE LOW MOVES TO THE NORTHEAST...ANOTHER LOW DEVELOPS OVER THE OHIO RIVER VALLEY TO PROVIDE SOME WRAP AROUND MOISTURE AND COLDER AIR...THAT COULD PROVIDE A MIX OF WINTRY WEATHER AND RAIN ON SATURDAY IN THE NORTHERN MOUNTAINS...IF THE GFS HOLDS OUT...THOUGH MUCH UNCERTAINTY AT THIS TIME. THIS IS WHERE THE GFS AND ECMWF DIFFER SIGNIFICANTLY. AFTER THIS SYSTEM LIFTS OUT...HIGH PRESSURE TO BUILD IN FROM THE WEST TO KEEP DRY CONDITIONS FOR THE REMAINDER OF THE PERIOD. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 39 58 31 57 35 / 0 0 5 5 20 ATLANTA 39 57 33 55 38 / 0 0 5 5 20 BLAIRSVILLE 35 53 26 51 31 / 0 0 0 5 10 CARTERSVILLE 37 53 26 56 31 / 0 0 5 5 20 COLUMBUS 44 61 35 58 42 / 20 0 5 10 30 GAINESVILLE 36 56 31 54 35 / 0 0 5 5 10 MACON 45 61 32 59 39 / 20 0 5 10 30 ROME 36 53 27 57 32 / 0 0 0 5 20 PEACHTREE CITY 38 57 27 56 32 / 5 0 5 10 20 VIDALIA 49 58 32 57 39 / 30 5 0 10 30 && .FFC WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH UNTIL 7 PM EST THIS EVENING FOR THE FOLLOWING ZONES: BLECKLEY...CHATTAHOOCHEE...CRISP...DODGE...DOOLY...EMANUEL... HOUSTON...JOHNSON...LAURENS...MACON...MARION...MONTGOMERY... MUSCOGEE...PULASKI...SCHLEY...STEWART...SUMTER...TELFAIR... TOOMBS...TREUTLEN...WEBSTER...WHEELER...WILCOX. && 37
Hazardous weather outlook, Dec 15, 6:00 AM EST, 10 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 600 AM EST TUE DEC 15 2009 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-161100- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 600 AM EST TUE DEC 15 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS AND HEAVY RAIN POSSIBLE ACROSS MUCH OF CENTRAL GEORGIA TODAY. .SYNOPSIS... A COLD FRONT HAD PUSHED INTO THE NORTHWEST CORNER OF GEORGIA THIS MORNING. ABUNDANT MOISTURE WAS BEING TRANSPORTED NORTHWARD ACROSS THE REMAINDER OF GEORGIA AHEAD OF THE FRONT. THE FRONT WILL MOVE ACROSS GEORGIA TODAY WITH HIGH PRESSURE BUILDING IN TONIGHT. .PRIMARY HAZARDS... THE PRIMARY HAZARD FROM THE THUNDERSTORMS WILL BE CLOUD TO GROUND LIGHTNING...AND ALONG AND SOUTH OF A LINE FROM COLUMBUS TO MACON. HEAVY RAIN IS POSSIBLE OVER PORTIONS OF CENTRAL GEORGIA TODAY. FOR MORE INFORMATION ON THE HEAVY RAIN...SEE THE LATEST FLOOD WATCH STATEMENT. .DISCUSSION... A STRONG COLD FRONT WILL PUSH INTO CENTRAL GEORGIA BY THIS AFTERNOON. STRONG UPPER LEVEL WINDS AHEAD OF THE FRONT COULD SUPPORT ISOLATED THUNDERSTORMS OVER PORTIONS OF CENTRAL GEORGIA THROUGH THIS AFTERNOON. THE MOST FAVORED AREA FOR THUNDER WOULD BE COLUMBUS TO MACON AND SOUTH. INSTABILITY SHOULD BE LIMITED AND ANY THUNDERSTORMS THAT DEVELOP SHOULD REMAIN BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Local storm report, Dec 15, 3:33 PM EST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
333 PM EST TUE DEC 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND DMG AMERICUS 32.07N 84.23W
12/14/2009 SUMTER GA LAW ENFORCEMENT
TREE DOWN ON A HOUSE ON OGLETHORPE STREET WITH PEOPLE
TRAPPED INSIDE. SEVERAL REPORTS OF FUNNEL CLOUDS.
0900 PM FLASH FLOOD 2 SE CORDELE 31.94N 83.75W
12/14/2009 CRISP GA EMERGENCY MNGR
FLOODING OF CEDAR CREEK CAUSED CEDAR LAKE TO OVERFLOW AND
THREATEN SEVERAL HOMES IN THE CEDAR LAKE SUBDIVISION. THE
WATER LEVEL ROSE UP INTO CRAWL SPACES OF THE HOMES AND
COVERED THE RESIDENTIAL ROADS.
1130 PM FLASH FLOOD 3 W AMERICUS 32.07N 84.28W
12/14/2009 SUMTER GA EMERGENCY MNGR
FLOODING ON WOLF CREEK WAS CAUSING OVERTOPPING OF THE
MCMATH MILL POND DAM. WATER WAS FLOWING OVER MCMATH MILL
ROAD AND IT WAS CLOSED.
1130 PM FLASH FLOOD 2 SE AMERICUS 32.05N 84.21W
12/14/2009 SUMTER GA EMERGENCY MNGR
FLOODING ON MILL CREEK WAS CAUSING OVERTOPPING OF MURPHY
MILL DAM. THE WATER WAS OVERFLOWING MURPHY MILL ROAD AND
TWO PEOPLE WERE RESCUED FROM THEIR CAR BY EMERGENCY
OFFICIALS.
1130 PM FLASH FLOOD 2 NW AMERICUS 32.09N 84.26W
12/14/2009 SUMTER GA EMERGENCY MNGR
FLOODING ON PARKERS MILL CREEK WAS CAUSING OVERTOPPING OF
LAKE COLLINS DAM. WATER WAS FLOWING OVER PORTIONS OF U.S.
HIGHWAY 19...RAWLEY ROAD AND MORRIS DRIVE NEAR THE LAKE.
0500 AM FLOOD 4 N VIENNA 32.15N 83.80W
12/15/2009 DOOLY GA EMERGENCY MNGR
ROBERSON ROAD CLOSED DUE TO SIGNIFICANT EROSION DAMAGE.
SEVERAL OTHER ROADS CLOSED DUE TO HIGH WATER IN CENTRAL
AND WEST DOOLY COUNTY.
&&
KFRANTZThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 14, 7:24 PM EST | Areal Flood Warning | FFC | Bleckley, Dodge, Emanuel, Johnson, Laurens, Montgomery and 6 more | 23 hr |
| Dec 14, 8:14 PM EST | Flash Flood Warning | FFC | Crisp | 6 hr |
| Dec 14, 10:13 PM EST | River Flood Warning | FFC | Montgomery, Telfair, Wheeler | 16 days |
| Dec 15, 1:09 AM EST | Flash Flood Warning | FFC | Sumter | 6 hr |
| Dec 15, 1:40 AM EST | River Flood Warning | FFC | Bleckley, Pulaski | 11 days |
| Dec 15, 1:40 AM EST | River Flood Warning | FFC | Montgomery, Treutlen, Wheeler | 20 days |
| Dec 15, 7:24 AM EST | Flash Flood Warning | FFC | Sumter | 3 hr |
| Dec 15, 4:03 PM EST | River Flood Warning | FFC | Sumter | 9 hr |
Nearby
River Flood Warnings in Georgia, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.